I have just recently started Flagyl and i have noticed I am having a lot of weird pains through out my body. They almost feel like little pin *****s an they pop up sporadically. Is this nerve pain. I don't think I have had much of this until now. I have however had a lot of joint pain, especially my left ankle. Some days I can barely walk on it.
I have also noticed there is a constant tingling going on in my thighs and down to my calfs. It has been there but it is just more intensified. Does anyon know what the tingling and nerve pain means?
I have the same thing, I describe them as feeling like mosquito bites. They are quick and sporadic like you said. My doc says this is because of the nerves and put me on Neurontin and I feel much much better. I still get a few every now and then, but it seems to be much better. I get them in the corners of my eyes, too, which hurts more than anywhere, but it is still better than it was. The tingling and numbness in my legs is much better, too. Good luck to you!
I had the tingling, if I can remember correctly, before I was diagnosed and put on abx. It continued after I was on the abx and still happens every now and then, mainly in my upper thighs and in the tricep area of my arms.
The Neurontin (Gabapentin is the generic name, I hope I'm spelling that right) is not a narcotic as vicodin and percocett. Gabapentin is normally prescribed to people who have had shingles or for seizure disorders. My doc says it works on nerve pain with lyme dis. also.
The vicodins did nothing for my joint paint. My doctor described it as a nerve type pain, like a bacteria in the joints instead of inflammation, so that is why the ibuprofin and anti-inflammatories didn't really help me.
I am taking 1200 mg./day of the neurontin, which is quite a bit higher than normally prescribed, from what I hear other people are on. When I was at a smaller dose, it was not helping me so he put me on a higher dose and I've had better luck with it. When I was on a smaller dose, it made me sleepy. Now that I'm on a higher dose, it gives me energy like you wouldn't believe and it seems to really help my depression and my moods. It almost feels like a happy pill to me, which is always good, right?! My pharmacist said that doesn't normally happen but I think I just have a high tolerance for meds. and it affects me differently than some. I have to be careful when I take it cause if I take it in the evening I will be up til 5 in the morning so you have to be careful. My Mom takes it and she says it puts her right to sleep but after you've been taking it for a week or more, your body seems to tolerate it quickly and builds up your immune to it.
I love being on the neurontin, it has helped me more than anything I think.
talk to your doc about it, see what he/she thinks about it...
OnMyWay: My Mom was given Flagyl for a month before a surgery to get rid of an infection before her intestinal surgery. When she was in the hospital she was given an epidural in her back that stayed there for 5 or so days after her surgery. I guess this was there to fight any infection there might have been or was. My Mom got out of the hospital and she noticed your symptoms and she developed PERIPHERAL NEUROPATHY. Her feet hurt so bad like she is walking on rocks. Her legs hurt. Now it's travelled up to her wrists and hands. There is NO CURE. The Flagyl caused the PERIPERAL NEUROPATHY and now she has to live in pain. She recovered from her intestinal surgery and from her heart bypass 2 years earlier, but too much Flagyl caused this horrible conditional..GET OFF THE FLAGYL! Look up Flagyl and it's side effects.....I found 2 reports about it on the web. I'm sorry I'm not sure of where it is. I could do some searching for you if you need the proof. Go to your doctor and have him read the side effects. I, in my heart, feel that you may be developing this condition. I don't want to scare you, but I only want to warn you. This happened to my Mom. Let me know how you are doing. De Yone
Thanks for the reply. I actually told him one week after being on it that I wanted to be put on something else. He switched me to Mepron and clindamycin. This combo is much better. The severe tingeling has gone away. I still have some every once in a while but that was one of my intial symptoms so I do not hink it was form the Flagyl.
I am really sorry to hear that about your mom. I hope she is doing ok!
It can be really scary what some of these medicines can do to your body. I truly think they all have side effects and then when you take a combo like I am of IV Rocephin, IV Zithromax, Oral Mepron and Oral Clindamycin I really begin to wonder if some of my feeling sick is from all of the medication.
*I actualy just got back form my weekly appointment and takne me off of the IV meds for one week to dee how I feel.
I am really frustrated and am not sure what to do. I was tested by Igenex and I came up with some positive lines on both IGG & IGM but not enough to be CDC positive. He treated me based on clinical symptoms starting in November. He said today that he is starting to wonder if it may not be Lyme since i am not responding to the medication as well as he would like. I am angry with this comment from him because number one, I have no idea how long I have had this, and number two from everything I have read I know that most people do not get better in 2 months.
He now wants to test me for diabetes. I think he4 is fishing!!!
Can't believe that he is pulling you off after only 2 months ...and saying you might not have lyme. I've been on so many different combinations and IV's for 6 years...sorry to hear that your doc is ready to through in the towel already...If he/she is not a lyme doc maybe you need to go see one.
Just wanted to comment also on the meds..this is how different our bodies are ....I had such a BAD experience with Neurontin...It made me have black outs...Like I had been drinking type of black outs...I also knew a couple of other people since then that had been on it and it gave them major personality changes...
The flagyl I have been on for 6 years..and have had no problems what so ever with it...
So what is good for one is not good for another....
De Yone...so sad to hear about your Mom...I do hope she recovers from this.
Thanks so much for your kind responses in regards to my Mom. She was on neurontin, but quickly got off because she ballooned up so much all over her body. I hardly could recognize her. Remember how Jerry Lewis looked? She was only half as bad, but still. She has been given Cymbalta which has taken some pain away from her feet. She has taken vicodin all along every 4 hours, and.....she doesn't get tired! Boy, if I take any I get so tired and constipated. Her body is used to it. We're hoping for some relief from her pain. Thanks, again, for caring. De Yone
Thanks JoJo for the words of encouragement. I am actuall getting a second opinion from a lyme dr. I found out about just the other day. He is a mixture of Internal medicine and Integrated medicine. We will see what happens.